MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 1.3005168196-2025-00058.2.3005168196-2025-00060.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right subclavian artery using a pod coil, pod packing coils (packing coil), and a lantern delivery microcatheter (lantern).During the procedure, the physician experienced resistance advancing the pod coil into the target location.To achieve better packing, the physician repositioned the lantern multiple times.While advancing and retracting the pod coil, the pod coil unintentionally detached.The pod coil was removed from the patient.The same issue occurred with three additional pod packing coils.Out of the four detached coils, three coils were detached in the lantern and were removed by removing the lantern from the patient.It was reported that one of the four coils detached partially in the vessel and partially in the microcatheter and that coil was snared out.It is unknown which of the four detached coils was snared out.The procedure was completed using additional penumbra coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the second returned pod packing coil (packing coil) confirmed that the embolization coil was detached from its pusher assembly.The pusher assembly was not returned for evaluation, and therefore, the root cause of the reported detachment issue could not be determined.The packing coil was returned inside a non-penumbra snare device and was unable to be removed during evaluation.Further evaluation revealed offset coil winds on the embolization coil.This damage was incidental to the reported complaint and may have occurred during snaring of the embolization coil.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21472183
Report Number3005168196-2025-00059
Device Sequence Number3390955
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00014136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale